Message board topics
Reply Create A New Topic Subscribe to this Discussion
Community Leader community leader photo Community Leader
ARCHIMEDESII is the moderator for this forum.
Author:
SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (266,835)
Fitness Minutes: (42,032)
Posts: 27,903
11/16/17 5:03 P



My SparkPage
Send Private Message
Reply
It is quite likely that there is something else going on that just happened to appear at the same time as starting this medication. You NEED to be physically examined by your Dr and possibly referred on to a Specialist for more in depth investigations.

Kris

Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
211
196.75
182.5
168.25
154
LISAFLAS SparkPoints: (8)
Fitness Minutes: (0)
Posts: 2
11/16/17 9:03 A

My SparkPage
Send Private Message
Reply
thanks to all with your advise and comments. I just wanted to add that I have been into fitness and diet for years. this is not something that I suddenly am doing to lose weight. I have always been in excellent shape. worked out hard and had a very lean diet. Yes I have fallen off the wagon a few times, but never long enough that would cause my body to change in such a way. I have never had stomach issues. The only thing I can say in regards to my diet is that I don't eat fruit and this can worsen the constipation. but I do take magnesium supplements to help counteract it. I just find it strange that My stomach seems puffy, and at times it feels tender to touch sore and crampy. im Just paranoid at this point that if I continue on these meds that I will continue to go up in the scale or if the medication is making it difficult for the weigh to drop.

-JAMES-'s Photo -JAMES- Posts: 11,816
11/15/17 11:05 P

Community Team Member

My SparkPage
Send Private Message
Reply
Good advice here.

James


All time highest weight : 217 pounds

Starting weight : 195.0 pounds (June 7, 2012)
Final weight : 168.2 pounds (July 23, 2013)


 current weight: 178.5 
217
201.5
186
170.5
155
ARCHIMEDESII's Photo ARCHIMEDESII SparkPoints: (205,376)
Fitness Minutes: (308,458)
Posts: 27,719
11/15/17 12:32 P



My SparkPage
Send Private Message
Reply
Hi, Lisa !

Just because one person doesn't have a weight gain with a medication does it mean that another wont. Medications effect people differently. Have you told your doctor that you've been feeling bloated and experiencing constipation ? If not, tell them and maybe they can adjust your dosage. They may even want to try a different medication.

Also, how long did it take you to gain the weight ? If the weight has been slowly creeping up on you, you can't expect it to be gone just because you're started eating a bit better and exercising. What can you do ? As Kris noted, have you been measuring your portion sizes or just eyeballing them ?

I'll be honest, when I decided I needed to lose weight, I had no idea what a portion size of anything should look like. Once I got some measuring cups, I was shocked that I had been eating so much. If you aren't measuring your portion sizes, try that. Get some measuring cups, measured containers or even a digital scale.

Watching your portion sizes will help you be more mindful of how much you've been eating.

As far as the constipation, you will NEED to talk to your doctor, but ask them if it's okay to take a magnesium supplement. As I've passed into menopause, I was experiencing some constipation. I learned this was not unusual in older women. I started taking the supplement and that helped move things along. Also, I increased the amount of water I was drinking. In order to move the waste products through your intestines, you need to be hydrated. Drinking more water might also help with the bloating.

DO talk to your doctor to make sure a magnesium supplement doesn't conflict with any other medication you may be taking. A magnesium supplement helped me, but I'm not on any medications. thus the need to be careful.

As far as weight loss, I'd suggest measuring your portion sizes to make sure you haven't been eating more than you think. As I said, I had no idea I was eating so much until I started measuring.



SLIMMERKIWI's Photo SLIMMERKIWI SparkPoints: (266,835)
Fitness Minutes: (42,032)
Posts: 27,903
11/14/17 7:48 P



My SparkPage
Send Private Message
Reply
Medications, particularly p.meds, can impact on weight, but it doesn't mean that it will. It is possible that you could be eating more sodium in your diet than you did prior. Because you are consitipated, this would account for 'weight-gain' and from experience can leave a person looking pregnant. You mention cutting the carbs. Did you ALSO cut out fruit/veges or reduce them considerably? If so, then the reduction in fibre can leave you constipated, and feeling bloated, and as mentioned earlier, that in turns increases your weight.

Perhaps you should have another talk with your Dr and ask for a referral to a Registered Dietitian. In the meantime, weigh all of your food for increased accuracy and enter it ALL into the Nutrition Tracker. When you go to your Dietitian appt. take printouts from the Nutrition Tracker with you. This will save her heaps of time and enable her help you.

Please do NOT plan on stopping meds without your Dr's approval and support. This needs to be done gradually IF done at all, and remember:
your mental health is far more important than a gain of a few lbs.

Kris

Co-Moderator Dealing with Depression
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=953


Team Leader Essential Tremors :-) (Benign and Familial) www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=30225


Co-Leader Crohn's Can't Stop Me
www.sparkpeople.com/myspark/groups_i
ndividual.asp?gid=17464


I am not a Dr - please check with your qualified Health Professional for a diagnosis and treatment plan


 current weight: 154.0 
211
196.75
182.5
168.25
154
LISAFLAS SparkPoints: (8)
Fitness Minutes: (0)
Posts: 2
11/14/17 9:50 A

My SparkPage
Send Private Message
Reply
Hello, Im new to this site. Im hoping to get some feedback on this topic.
I had suffered with deep depression last year, that resulted me to go on celexa. I had gained weight on it and felt terrible. I was into fitness and in great shape prior to the medication. but depression got the best of me and the meds didn't help. Was concerned about the weight so was switched to wellbutrin. been on that for about 4 months. feel great on it but this weight isn't budging. I have a rim around my waist that no matter how hard I workout and diet . Cut the carbs and sugar. increased cardio. incorporated weight training and back into my workout routine. I cant even drop a single pound, actually scale seems to be moving slightly up and my tummy is constantly bloated. so bloated that I look as if im 4 months prego:( im also so constipated. My doctor said this med was weigh neutral and might cause weigh loss. seems like im the only unlucky one. planning on stopping meds to see how my weight will react. nothing seems to be working. anyone with similar experience and advice would be greatly appreciated:)

Page: 1 of (1)  

Report Inappropriate Post

Other Panic! Button for Immediate Help Topics:

Topics:
Last Post:
4/20/2018 9:47:26 PM

Thread URL: https://www.sparkpeople.com/myspark/messageboard.asp?imboard=32&imparent=43614912

Review our Community Guidelines